Doctors Lounge - Endocrinology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Endocrinology Topics
Question: could it be an adrenal problem?
|jen77 - Sun May 06, 2007 8:04 am||
I am a 20 year old woman, I have been getting increasing and worsening symptoms over the past 4 years.
cold all the time especially hands and feet
increasing worseing tirdness, has a strange pattern (wake up after uninterrupted sleep still tired, about 11am better, few hours after dinner about 3pm tired again, about 6pm better. about 8.30pm tired again), some days are better than others and begin to question wether it is real.
am weaker than i used to be
my hair is very thin and comes out easily
i cant gain weight have lost a few pounds recently BMI 16 (am eating still)
had a localised reaction to plaster recently which i have never had before.
started feeling nauseaus recently
fasting blood glucose 1.2mmol
Please can you help, what does this sound like?
|Dr. Chan Lowe - Tue May 29, 2007 9:08 pm||
Hello, I have read through all your posts and I would be quite suspicious of a deficiency in cortisol. You may have an isolated cortisol deficiency or other hormones of the adrenal gland may also be affected. I would recommend that you talk to your doctor about having your cortisol level tested and possibly have a cortisol stimulation test to see if your cortisol level increases as it should.
Cortisol counteracts insulin and a deficiency may lead to hypoglycemia. Cortisol is also an important factor in being able to maintain blood pressure. If you are having low blood pressure this, along with your low blood glucose levels, may be contributing to your fainting.
You may also want to have your aldosterone level tested to be sure there isn't a deficiency with this hormone as well. It is involved in fluid regulation that also relates to your blood pressure.
Also, please note that I have removed most of your other posts and consolidated them into this post. If you still have questions please feel free to post a follow up.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.